Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 count drop
Feb 2, 2011

I have been on Atripla since August 2009 and have blood work done every 3 months. My VL has been undetectable since November 2009. Below is my CD4 count and CD4% count since I've started Atripla:

8/26/2009 CD4 66 CD4/100 cells 3 VL 29956 9/14/2009 CD4 169 CD4/100 cells 8 VL 2249 10/7/2009 CD4 252 CD4/100 cells 9 VL 458 11/16/2009 CD4 298 CD4/100 cells 10 VL <75 2/8/2010 CD4 263 CD4/100 cells 12 VL <75 5/13/2010 CD4 329 CD4/100 cells 12 VL <48 7/19/2010 CD4 338 CD4/100 cells 13 VL <48 10/29/2010 CD4 467 CD4/100 cells 16 VL <48 1/31/2011 CD4 328 CD4/100 cells 15 VL <48

My question is should I be concerned that my CD4 count dropped from 467 to 328 in the latest blood test results? The 139 count drop really startled me. Should I be concerned or am I just being paranoid? Also, what do you think of the general trend of my lab results? Do you think it's going in a positive direction? I really respect your opinion and any advice would be very helpful. Thank you.

Response from Dr. Henry

Your CD4 count trend has been decent. It is expected for there to be some variation up and down due to the inherent varibility of that test (CD4 levels can fluctuate by 25-30% in the same day even for HIV negative persons due to hormone/sleep/stress/circadium rhythm issues. The % only fell from 16 to 15 despite the apparent larger magnitude of drop for absolute count--I am reassured by that and expect for the trend to remain stable or improve in the months/years ahead for majority of patients in your situation.



Previous
venapro for hemorrhoid and hiv meds
Next
Red blotchiness on my arms and legs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement